MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 0580-1-441
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377); Metal Related Pathology (4530)
Date of Event 03/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: exeter 2.5 i m plug 12mm; cat # 09390112; lot # l5981.Simplex p with tobramycin 1 pack; cat # 6197-9-001; lot # mgt070.Simplex p with tobramycin 1 pack; cat # 6197-9-001; lot # mit082.Trident 10° x3 insert 36mm id; cat # 623-10-36f; lot # mmpnm7.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
It was reported that the patient's left hip was revised due to femoral pain.A stem (implanted (b)(6) 2012), head and liner (both implanted (b)(6) 2014) were revised to a restoration modular stem construct, femoral head, and adm/ mdm liner construct.Rep confirmed that no further information will be released by the hospital or surgeon.Update (b)(6) 2023 mf: per office notes received dated (b)(6) 2022: patient is exhibiting "areas of posterior proximal femoral osteolysis between the mid and upper femoral cement mantle" and an "impingement pit or cystification also noted in the superolateral aspect of [the] femoral neck." additionally, "the recent cat scan shows dramatically significant cortical bone loss or osteolysis developing around the femoral cement mantle" and the "cortex is becoming remarkably thin in some regions." update (b)(6) 2023: the office notes also alleged "underlying soft tissue damage from metallosis.".

Brand Name
EXETER V40 STEM 44MM NO 1
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16797225
Report Number0002249697-2023-00408
Device Sequence Number3140331
Product Code LPH
UDI-Device Identifier04546540153302
UDI-Public04546540153302
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number0580-1-441
Device Catalogue Number0580-1-441
Device Lot NumberG3303024
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2023
Initial Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR
Patient SexMale
Patient Weight75 KG